Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 54, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 31, 2007, 7:18 PM CDT for Texas County, Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 7:18 PM CDT (00:18 UTC)
- Expired
- May 31, 2007, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:42 PM CDT | TORNADO | 5 Nnw Eva, OK | BRIEF TOUCHDOWN LASTED LESS THAN ONE MINUTE |
| May 31, 7:49 PM CDT | TORNADO | 5 Ene Eva, OK | |
| May 31, 7:58 PM CDT | TORNADO | 13 Nw Guymon, OK | NEAR MUNCY |
| May 31, 8:02 PM CDT | HAIL 1.75 | 1 N Eva, OK | |
| May 31, 8:06 PM CDT | TORNADO | 7 Sw Hough, OK | VARIOUS STAGES OF THIS TORNADO WERE CONFIRMED BY MULTIPLE SOURCES...ON GROUND FOR ROUGHLY 11 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 010018 TORAMA OKC139-010100- /O.NEW.KAMA.TO.W.0054.070601T0018Z-070601T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 800 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EVA...OR ABOUT 10 MILES SOUTH OF ELKHART...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... EVA... HOUGH... GOODWELL... GUYMON... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147 $$
2 follow-up statements
000 WWUS54 KAMA 010028 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT THU MAY 31 2007 OKC139-010100- /O.CON.KAMA.TO.W.0054.000000T0000Z-070601T0100Z/ TEXAS OK- 725 PM CDT THU MAY 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN TEXAS COUNTY... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR EVA...OR ABOUT 13 MILES SOUTH OF ELKHART...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... EVA... GUYMON... HOUGH... GOODWELL... AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE AS WELL AS OTHER SOURCES HAVE REPORTED BRIEF TORNADOES FROM THIS STORM AS WELL AS FUNNEL CLOUDS. THIS IS A VERY DANGEROUS STORM SO SEEK SHELTER UNTIL IT HAS PASSED. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147 $$
000 WWUS54 KAMA 010051 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT THU MAY 31 2007 OKC139-010100- /O.CON.KAMA.TO.W.0054.000000T0000Z-070601T0100Z/ TEXAS OK- 750 PM CDT THU MAY 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN TEXAS COUNTY... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 7 MILES EAST OF EVA...OR ABOUT 15 MILES SOUTHEAST OF ELKHART...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HOUGH... EVA... GUYMON... GOODWELL... MEDIA REPORTS OF BRIEF TORNADOES HAVE BEEN RECEIVED 5 MILES NORTHWEST OF EVA AND 5 MILES NORTHEAST OF EVA WITHIN THE LAST 15 MINUTES. THIS IS A DANGEROUS STORM AND SHELTER SHOULD BE TAKEN IMMEDIATELY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 6:46 PM CDT, 32 minutes earlier.
Area forecast discussion, May 31, 6:46 PM CDT, 32 minutes before
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
Hazardous weather outlook, May 31, 3:50 PM CDT, 3 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU MAY 31 2007 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... TORNADO WATCH 313 HAS BEEN ISSUED FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. LARGE HAIL... DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES ARE THE SEVERE WEATHER THREATS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL GENERALLY BE NORTH OF THE CANADIAN RIVER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THROUGH TONIGHT. HENNIG
In the hours before
Special weather statement, May 31, 5:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT THU MAY 31 2007 OKZ001-312315- CIMARRON OK- 549 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM TO AFFECT NORTHERN CIMARRON COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMPO COLORADO. OUTER PORTIONS OF THIS STORM WILL AFFECT NORTHERN PORTIONS OF CIMARRON COUNTY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ALONG HIGHWAY 287 10 MILES NORTH OF BOISE CITY. A SECOND STRONG THUNDERSTORM WILL MOVE NEAR KENTON. PEOPLE IN NORTHERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, May 31, 6:37 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT THU MAY 31 2007 TXZ001-010000- DALLAM TX- 637 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES WEST OF WARE MOVING EAST AT 30 MPH. THIS STORM MAY INTENSIFY AS IT MOVES EAST INTO BETTER MOISTURE. PEOPLE IN SOUTHWESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, May 31, 7:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 15 WNW DALHART 36.14N 102.76W
05/31/2007 E1.00 INCH DALLAM TX PUBLIC
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 53 min |
| May 31, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 59 min |
| May 31, 7:58 PM CDT | Tornado Warning | AMA | Texas | 32 min |
| May 31, 8:29 PM CDT | Tornado Warning | AMA | Texas | 31 min |
| May 31, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 62 min |
| May 31, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 58 min |
| May 31, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 42 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.